MAUDE Adverse Event Report: CORDIS CORPORATION SMART FLEX 6X150 BIL, 120CM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART FLEX 6X150 BIL, 120CM; CATHETER, BILIARY, DIAGNOSTIC
Model Number SF06150MB
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history review is expected but has not been completed.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the stent of a 6x150 120cm biliary smart flex self-expanding stent (ses) delivery system opened up but could not be deployed and got dislodged.About 1/3 of the stent was able to be deployed inside the patient.After not being able to deploy the stent any further, the physician indicated he was able to pull the entire stent and catheter assembly into the 6fr non-cordis sheath he had parked in the superficial femoral artery (sfa).Then, the entire sheath was removed with the stent inside completely out of the patient¿s body.The procedure was completed with another smart flex.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).The temp indicator did not show any unusual details and was visible.There were absolutely no signs of faulty on the device.When removed from the tray, the stent was intact and covered with an outer sheath.The device was prepped according to the ifu.The lesion was not calcified nor tortuous.There was no resistance/friction during insertion of the device.The device was able to cross the lesion.The stent failed inside the vessel at the target area when it was deployed.The stent was still attached to the delivery system upon removal of the device and was removed in one piece.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: complaint conclusion: the stent of a 6x150mm 120cm biliary smart flex self-expanding stent (ses) delivery system opened up but could not be deployed and got dislodged.About 1/3 of the stent was able to be deployed inside the patient.After not being able to deploy the stent any further, the physician indicated he was able to pull the entire stent and catheter assembly into the 6fr non-cordis sheath he had parked in the superficial femoral artery (sfa).Then, the entire sheath was removed with the stent inside completely out of the patient¿s body.The procedure was completed with another smart flex.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).The temp indicator did not show any unusual details and was visible.There were absolutely no signs of faulty on the device.When removed from the tray, the stent was intact and covered with an outer sheath.The device was prepped according to the ifu.The lesion was not calcified nor tortuous.There was no resistance/friction during insertion of the device.The device was able to cross the lesion.The stent failed inside the vessel at the target area when it was deployed.The stent was still attached to the delivery system upon removal of the device and was removed in one piece.The product was not returned for analysis.A product history record (phr) review of lot 308348 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Procedural or handling factors may have contributed to the reported event.Vessel characteristics (although unknown) may have contributed to the reported event.According to the safety information in the instructions for use ¿the s.M.A.R.T.Flex biliary stent system is indicated for use in the palliation of malignant strictures in the biliary tree.The safety and effectiveness of this device for use in the vascular system have not been established.If resistance is felt when initially retracting the outer deployment sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.Warning: do not forcefully remove delivery system from introducer/sheath ¿ if resistance is met, remove sheath and delivery system as a unit.¿ the usage described in this event is considered off label.Neither the phr review nor the information provided suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART FLEX 6X150 BIL, 120CM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16128178
Report Number3005089785-2023-00014
Device Sequence Number12671646
Product Code FGE
UDI-Device Identifier20705032066034
UDI-Public(01)20705032066034(17)241101(10)308348
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K130981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberSF06150MB
Device Catalogue NumberSF06150MB
Device Lot Number308348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date01/26/2023
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F TERUMO DESTINATION SHEATH; ANOTHER SMART FLEX
Patient Age57 YR
Patient SexMale